JACOB D. BITRAN, M.D.
To the editor: Doxorubicin and daunorubicin can cause dose-dependent cardiomyopathy in children and adults (1, 2). Risk factors that predispose patients to cardiomyopathy include advanced age, previous radiotherapy to the mediastinum, and concurrent cyclophosphamide therapy (2). A form of anthracycline-induced cardiomyopathy has also been reported (3). This acute cardiomyopathy may manifest as pericarditis-myocarditis, acute left ventricular dysfunction, arrhythmia, and myocardial infarction (3). The risk factors for this acute anthracycline cardiomyopathy are not well defined; however, large doses of doxorubicin over short periods may predispose patients to this toxicity (4).
Over the past 4 years, five patients have developed acute left
Learn more about subscription options.
Register Now for a free account.
BITRAN JD. Doxorubicin Cardiotoxicity and Melphalan. Ann Intern Med. 1981;95:243–244. doi: 10.7326/0003-4819-95-2-243_3
Download citation file:
Published: Ann Intern Med. 1981;95(2):243-244.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only